Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 52, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 31, 2023, 9:13 AM EST for Pulaski County, Georgia. It took effect at Jan 31, 2023, 10:26 AM EST. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 31, 2023, 9:13 AM EST (14:13 UTC)
- In effect from
- Jan 31, 2023, 10:26 AM EST
- Expired
- Feb 1, 2023, 6:22 AM EST
- In force
- 20 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, GA
The river
Written for the forecast point Tucsawhatchee Creek near Hawkinsville (TSCG1).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02215100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
515
WGUS42 KFFC 311413
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
913 AM EST Tue Jan 31 2023
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Tucsawhatchee Creek near Hawkinsville affecting Pulaski County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC235-010215-
/O.NEW.KFFC.FL.W.0052.230131T1526Z-230201T0503Z/
/TSCG1.1.ER.230131T1526Z.230131T1700Z.230131T2302Z.NO/
913 AM EST Tue Jan 31 2023
...FLOOD WARNING IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Tucsawhatchee Creek near Hawkinsville.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 11 feet, Flood stage is reached. Minor flooding of
woodlands...fields and pastures begin upstream and downstream from
the gage on Georgia Highways 257 and 27.
* ADDITIONAL DETAILS...
- At 7:45 AM EST Tuesday the stage was 10.6 feet and rising
slowly.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 11.1 feet this afternoon. It
will then fall below flood stage this evening.
- Flood stage is 11.0 feet.
&&
LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364
$$2 follow-up statements
722
WGUS82 KFFC 010136
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
836 PM EST Tue Jan 31 2023
...The Flood Warning is extended for the following rivers in
Georgia...
Tucsawhatchee Creek near Hawkinsville affecting Pulaski County.
For the Ocmulgee River Basin...including Jackson, Juliette, Griffin,
Juliette, Dames Ferry, Macon, Macon, Clinchfield, Hawkinsville,
Byron, Hawkinsville, Abbeville, McRae, Scotland, Lumber City...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC235-011215-
/O.EXT.KFFC.FL.W.0052.000000T0000Z-230201T1206Z/
/TSCG1.1.ER.230131T1537Z.230131T2330Z.230201T0606Z.NO/
836 PM EST Tue Jan 31 2023
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...
* WHAT...Minor flooding is occurring and is forecast to continue.
* WHERE...Tucsawhatchee Creek near Hawkinsville.
* WHEN...Until Wednesday morning.
* IMPACTS...At 11 feet, Flood stage is reached. Minor flooding of
woodlands...fields and pastures begin upstream and downstream from
the gage on Georgia Highways 257 and 27.
* ADDITIONAL DETAILS...
- At 7:45 PM EST Tuesday the stage was 11.3 feet and falling.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to 7.4 feet
early Wednesday afternoon.
- Flood stage is 11 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364
$$157
WGUS82 KFFC 011122
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
622 AM EST Wed Feb 1 2023
...The Flood Warning is cancelled for the following rivers in
Georgia...
Tucsawhatchee Creek near Hawkinsville affecting Pulaski County.
GAC235-011230-
/O.CAN.KFFC.FL.W.0052.000000T0000Z-230201T1122Z/
/TSCG1.1.ER.230131T1537Z.230131T2330Z.230201T0536Z.NO/
622 AM EST Wed Feb 1 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Tucsawhatchee Creek near Hawkinsville.
* ADDITIONAL DETAILS...
- At 5:45 AM EST Wednesday the stage was 10.4 feet.
- Forecast...The river is expected to fall to 7.4 feet this
afternoon.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 31, 6:46 AM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Jan 31, 6:46 AM EST, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 646 AM EST Tue Jan 31 2023 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Wednesday) Issued at 425 AM EST Tue Jan 31 2023 Our wet week continues today. In a bit of a change of pace, instead of steady rainfall we have a few showers that are moving across part of north Georgia this morning bringing some very light precip across that area. The real reason for the soggy start to today is brought to you by very dense fog that has filled in across just about everywhere but some portions of the metro as of this writing, and the expectation is that it will continue to fill through the morning until after sunrise. Moisture continues to stream into the area aloft with southwest flow prevalent through most of the atmospheric column. Surface winds are very light, moisture is plentiful, and despite the cloud cover, temps are falling just enough to allow us to produce fog that has been dense at times. Dense Fog Advisory is in place through noon today, as the conditions in place may allow for it to stick around for longer than would normally be anticipated. Clouds will stick around through the day again. Temps will be warm in many areas, with most of central Georgia reaching into the 70s today. Rainfall and proximity to a mostly stalled front should keep most of northern Georgia in the 50s and 60s. Speaking of the rain, band of precip along said front is expected to move into north Georgia late afternoon into the evening. Forcing is limited as this is a quick hitting shortwave with not much amplitude pairing with system rotating through the northern branch of the jet, so not expecting any heavy amounts with this push, and rainfall will become more scattered in nature as the band pushes south. Could see isolated to scattered showers develop out ahead of this given moisture profiles so have included low end PoPs all the way through central Georgia starting late afternoon into the evening as well. Tonight into tomorrow may provide a brief respite from the rainfall, though cloud cover and moisture will remain. May not be quite as primed for fog as we are this morning, but still expecting some visibility drops to be present. Temps will be a little cooler in the north as frontal boundary drops a bit further south. Lusk && .LONG TERM... (Wednesday night through Monday) Issued at 425 AM EST Tue Jan 31 2023 A wet and unsettled weather pattern will persist over the Southeast CONUS through the remainder of the work week. The region will remain underneath southwesterly flow aloft, between a colder airmass to the north and a blocking subtropical ridge over the western Gulf of Mexico. A closed low over the Baja California region will open and move northeastward towards the Lower Mississippi River Valley region late Wednesday and over the course of the day on Thursday. An associated surface low is anticipated to develop over the northwest Gulf of Mexico on Thursday morning and move northeastward towards Georgia on Thursday. At this time, uncertainty still remains with respect to the strength and position of the system, in addition to the speed at which the system will move eastward. The latest GFS solution is more progressive than the latest ECMWF, being about 6 hours faster in moving the low and the heaviest precipitation in/out of the forecast area. There has also been run-to-run inconsistency with where the axis of heaviest rainfall will set up, with mid-range guidance indicating it setting up further south than the previous forecast runs - roughly along the I-85 corridor. In spite of the uncertainty, what we can ascertain is that with broad forcing ahead of the developing low, the potential for heavier, more organized precipitation will exist from early Thursday morning through Friday. At first, higher rain chances will be supported by a persistent overrunning setup along and north of a stationary frontal boundary across north Georgia, warranting likely to categorical PoPs in north Georgia Thursday morning and early afternoon. As the upper trough moves from Texas towards the Lower Mississippi River Valley and the associated surface low begins to move northeastward out of the central Gulf Coast, likely to categorical PoPs will shift southward, overspreading the entire forecast area by Thursday night into Friday morning. Isolated thunderstorms will also be possible during this time, mainly to the south of I-20. Overall rainfall totals for Thursday and Friday are forecast to range from 1.25-2 inches across the forecast area, with locally higher amounts possible. We will need to continue to monitor the later part of the for flooding potential, especially as some of the creeks, streams, and rivers over middle GA are already seeing localized flooding from the precipitation the last couple of days. Showers are forecast to exit to the southeast by late Friday night as the surface low moves east of Georgia and the axis of the upper level trough swing through the forecast area. Northwesterly upper level flow will set up behind the trough. A drier and cooler airmass will filter into the area behind the system on Saturday as a strong surface high moves from the the Ontario region towards New England. As this high moves towards the Atlantic, a strong CAD wedge is anticipated to develop along the lee side of the Appalachians and build into north Georgia by Saturday afternoon, persisting into Sunday. Low temperatures this weekend are expected to range from the upper 20s in far north Georgia to the upper 30s in west-central Georgia. High temperatures are forecast be in the upper 40s to low 50s on Saturday and Sunday with the wedge inhibiting diurnal heating. On Sunday, a mid-level trough is anticipated to swing through the Midwest, although there is little agreement on how deep this trough will be at this time. A deeper, stronger trough would allow for the setup of southwesterly flow over Georgia in advance of the trough. In this event, there would be a possibility of moisture overrunning the wedge. Were this to occur during the early morning hours on Sunday where temperatures are below freezing in north Georgia, the setup would be favorable for freezing rain. With a less amplified pattern and weaker trough, the moisture availability would not be sufficient in supporting precipitation. At this time, a slight chance for freezing rain has been maintained in portions of north Georgia on Sunday morning, as the scenario of a stronger trough cannot be entirely ruled out. The axis of this trough will clear Georgia by Monday, which is expected to scour out the wedge and promote benign weather as the next work week begins. King && .AVIATION... (12Z TAFS) Issued at 641 AM EST Tue Jan 31 2023 LIFR to near VLIFR conditions in place across many metro TAF sites. FG and LIFR cigs should be around at times through at least 14Z with TEMPO in place to capture that in TAFs. Slow improvement through the afternoon with IFR expected by 20Z. Could see some brief improvement during this time to MVFR, but some uncertainty, and have leaned toward IFR in TAFs. Vsbys will also improve through afternoon slowly. Showers possible after 00Z tonight through around 10Z. Cigs will likely move LIFR once again. Patchy FG possible again, though not as widespread as this morning. Winds will be west, going northwest, 4-8 kts through period. //ATL Confidence...12Z Update... Medium afternoon cigs (see above), high all else. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 51 60 49 55 / 30 10 40 80 Atlanta 47 56 49 59 / 30 10 40 80 Blairsville 42 53 44 51 / 60 30 60 90 Cartersville 42 53 44 55 / 50 10 50 90 Columbus 55 67 53 69 / 20 10 10 50 Gainesville 49 57 48 52 / 40 20 50 90 Macon 55 68 53 69 / 20 10 20 50 Rome 42 52 44 53 / 60 10 60 90 Peachtree City 48 59 48 62 / 30 10 30 70 Vidalia 59 72 57 74 / 30 10 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until noon EST today for GAZ001>009-011>016- 019>025-027-030>039-041>062-066>076-078>086-089>098-102>113. && SHORT TERM...Lusk LONG TERM....King AVIATION...Lusk
Hazardous weather outlook, Jan 31, 4:40 AM EST, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 440 AM EST Tue Jan 31 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 440 AM EST Tue Jan 31 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A Dense Fog Advisory will remain in effect for north and central Georgia until 12 PM EST. Visibilities could drop to a quarter of a mile or less in dense fog this morning. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Another round of heavier rain, along with a few thunderstorms over mainly central Georgia, can be expected Thursday into Friday. Heavy rainfall will be the primary concern with an additional 1 to 2 inches expected across the area, with locally higher amounts possible. The risk for localized river and stream flooding will certainly be elevated through the end of this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 8:38 PM EST | Dense Fog Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 15 hr |
Nearby
River Flood Warnings in Georgia, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.